Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for itching on breast

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

default
Posted on Tue, 2 Sep 2014 in Skin Hair and Nails
Question: I have been having a lot of itching in my breasts for the past few days. I have been depressed and have a lot of anxiety since October. I used Eucerin dry skin calming lotion which doesn't seem to help. I have not changed soaps or detergent - could the itching be caused by anxiety? I also itch here and there like my arms or legs. I have a light red discoloration under my breasts for years and looked it up and it is from yeast which I found out a few years ago I was allergic to - it hadn't been bothering me for years - could the itching be caused by anxiety????? I was told Cortisone 10 could help me with th itching. Do you think that would help???? Please let me know. It is very uncomfortable.
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Yes, anxiety can be a cause; needs confirmation

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

To start off with let me list the causes that can result in itchy breasts, they are:

-Chemicals (as mentioned by you, no change or new chemicals introduced, so we can rule that off)
-Irritation from different substances eaten, worn, come in contact with, etc.
-Allergic reactions (most common cause)
-Dryness of skin (no relief from moisturizing lotions?)
-Inflammation or infection: Will have other symptoms like swelling, redness, nipple discharge, etc.
-Anxiety or panic: Yes ma'am, itchiness around the breasts and other regions of the body can be due to anxiety, depression or even during panic attacks. So the answer to your question is a Yes. They can be caused due to anxiety.

Now coming to the other query you asked, about cortisone. If at all your presentation is due to anxiety then neither the anti-fungal medications or the cortisone will prove to be helpful. But if at all your condition is related to an infection then these medications can help you.

If at all, you feel that these medications are not proving to be helpful then you could consult a psychiatrist and request for medications to help with your anxiety. In my opinion, based on the provided information it seems like your cause is most probably related to your anxiety ma'am. So it would be best to address your anxiety.

I hope you find my response helpful. Please do not hesitate to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 8 minutes later
My pharmacist and my family physician recommended cortisone 10 and I said I thought it was from anxiety. I am on Klonopin for anxiety. Now I am confused should I use cortisone 10 or just leave it alone and not use anything???????
doctor
Answered by Dr. Shoaib Khan 7 minutes later
Brief Answer:
I think you should go ahead with it

Detailed Answer:
Hello once again ma'am.

I think you should go ahead with the cortisone. This will help in determining whether the cause is your anxiety or some other pathology. If at all you respond to the cortisone (which in my opinion you should), then this means your anxiety is not strong enough to cause such a presentation and also that the cause for the itching was something else simpler and treatable. And, you can get rid of the itching as well at the same time.

So in my opinion, you should go ahead with the cortisone. Keep me updated and we shall get through this together. Please remember, I am always available to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Eucerin

doctor1 MD

I have a skin allergy which gets triggered with temperature change specially in cold or if I am AC for more time. I got itchy skin and rashes comes on my body. what should I do? To stop that I take cetrazine or allegra 180, with that density comes...

doctor1 MD

Dear Doctor, I am having skin itching problem especially during night hours and it considerably affect my quality of leep.I consulted a local skin specialist at XXXXXXX who after going thro my health checkup report prescribed following medicines...

doctor1 MD

I've been progressively getting more and more of these bumps on my penis. I think it's Blantis but I'm starting to worry. When I urinate, there's a little stinging sensation but it doesn't hurt. They do not itch.

doctor1 MD

Hi there,
I have been suffering from some kind of irritation on my cheeks in particular. They are quite dry and burn up easily. I think it was due to some mineral makeup I tried. I used some aqueous cream on them the other day and my nose which was peeling so badly despite constant exfoliation and moisturising. This seemed to work like a miracle. I have since been using Eucerin replenishing face cream (last day or so) and I am experiencing the burning again. Could it be an effect of the aqueous cream? I have used the Eucerin previously and it hasnt affected me.
Thank you,
Natalie

doctor1 MD

Hi. Recently, I ve noticed a rough, dry patch of skin on the left side of my right thumb near my fingernail. I always feel like picking at it with my teeth to see if that will take it away. Unfortunately, it only makes it worse. I ve tried some hand lotions like Miracle Hand Relief Cream and Eucerin and nothing s happening so far. Any help is appreciated.